Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 254, NWS Twin Cities, MN

September 2, 20104 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 2, 2010, 1:41 AM CDT for 4 counties in Minnesota. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2010, 1:41 AM CDT (06:41 UTC)
Expired
Sep 2, 2010, 2:15 AM CDT
In force
34 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Benton County, MN, Mille Lacs County, MN, Sherburne County, MN, Stearns County, MN

The radar

The Minneapolis radar (KMPX), 81 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 1:45 AM CDTHAIL 1.754 W Foley, MNUP TO GOLF BALL SIZE HAIL REPORTED BY A DEPUTY WEST OF FOLEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1847 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WUUS53 KMPX 020641
SVRMPX
MNC009-095-141-145-020715-
/O.NEW.KMPX.SV.W.0254.100902T0641Z-100902T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
141 AM CDT THU SEP 2 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MILLE LACS COUNTY IN EAST CENTRAL MINNESOTA...
  EAST CENTRAL STEARNS COUNTY IN CENTRAL MINNESOTA...
  SHERBURNE COUNTY IN CENTRAL MINNESOTA...
  BENTON COUNTY IN CENTRAL MINNESOTA...

* UNTIL 215 AM CDT

* AT 140 AM CDT...TRAINED SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS WITH LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM LITTLE ROCK TO 4 MILES EAST OF ST CLOUD TO 5
  MILES SOUTH OF LUXEMBURG...AND MOVING EAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  MILACA...
  PRINCETON...
  FOLEY...
  MAYHEW...
  LITTLE ROCK...
  PARENT...
  GILMAN...
  DUELM...
  CLEAR LAKE...
  RONNEBY...
  SANTIAGO...
  RUM RIVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4582 9351 4546 9351 4538 9362 4540 9400
      4541 9404 4543 9405 4541 9407 4542 9429
      4555 9421 4581 9420
TIME...MOT...LOC 0641Z 269DEG 34KT 4580 9407 4555 9408
          4539 9424
WIND...HAIL 60MPH 1.75IN

$$
1 follow-up statement
461 
WWUS53 KMPX 020705
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
205 AM CDT THU SEP 2 2010

MNC145-020715-
/O.CAN.KMPX.SV.W.0254.000000T0000Z-100902T0715Z/
STEARNS MN-
205 AM CDT THU SEP 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL STEARNS COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.

LAT...LON 4582 9351 4546 9352 4538 9362 4540 9400
      4542 9405 4544 9408 4547 9407 4557 9403
      4580 9392
TIME...MOT...LOC 0705Z 269DEG 34KT 4580 9374 4555 9376
          4539 9392

$$

MNC009-095-141-020715-
/O.CON.KMPX.SV.W.0254.000000T0000Z-100902T0715Z/
MILLE LACS MN-SHERBURNE MN-BENTON MN-
205 AM CDT THU SEP 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BENTON...NORTHERN SHERBURNE AND SOUTHERN MILLE LACS COUNTIES UNTIL
215 AM CDT...

AT 203 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTHWEST OF MILACA TO 9 MILES WEST OF PRINCETON TO 15 MILES
NORTH OF BUFFALO...MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MILACA...PRINCETON...FORESTON...PEASE...BOCK AND ZIMMERMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4582 9351 4546 9352 4538 9362 4540 9400
      4542 9405 4544 9408 4547 9407 4557 9403
      4580 9392
TIME...MOT...LOC 0705Z 269DEG 34KT 4580 9374 4555 9376
          4539 9392
WIND...HAIL 60MPH 0.75IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 11:50 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 1, 11:50 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1150 PM CDT WED SEP 1 2010

.AVIATION.../06Z TAF ISSUANCE/

SHOWERS AND THUNDERSTORMS MOVING INTO FAR WESTERN MN ATTM AHEAD OF
A LOW PRESSURE SYSTEM AND WARM FRONT OVER EASTERN SD. KAXN AND
KRWF WILL BE IMPACTED BETWEEN 06Z AND 08Z WITH MVFR OR LOWER
CEILINGS AND VISIBILITIES. RANDOM SHOWERS AND THUNDERSTORMS ARE
POPPING UP EAST OF KRWF THROUGH NORTH OF KMSP IN A ZONE OF
INCREASING LIFT AND INSTABILITY. HENCE...KSTC...KMSP AND KRNH WILL
SEE INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THE
LATE NIGHT/EARLY MORNING HOURS. ACTIVITY SHOULD REACH INTO KEAU
BEFORE DAYBREAK. THE AFOREMENTIONED LOW PRESSURE SYSTEM AND
TRAILING COLD FRONT WILL MOVE EASTWARD ACROSS THE TAF SITES ON
THURSDAY. THIS WILL RESULT IN MVFR CEILINGS ALONG WITH WIDESPREAD
SHOWERS...ESPECIALLY THROUGH 18Z. WESTERLY WINDS WILL BE ON THE
INCREASE THURSDAY AFTERNOON IN THE WAKE OF THE FRONT AS THIS WILL
CONTINUE THROUGH FRIDAY AS THE LOW PRESSURE SYSTEM DEEPENS OVER
THE GREAT LAKES. 15 TO 20 KNOT SUSTAINED WINDS EXPECTED FROM LATE
THURSDAY AFTERNOON THROUGH THE END OF THE TAF PERIOD.

KMSP...THE THREAT FOR SHOWERS AND THUNDERSTORMS INCREASING
OVERNIGHT AS A WARM FRONT LIFTS NORTH OF THE AIRPORT. THUNDERSTORMS
ARE LIKELY FROM 08Z-10Z. A LOW PRESSURE SYSTEM AND COLD FRONT WILL
PASS THE AIRPORT THURSDAY MORNING WITH WIDESPREAD SHOWERS AND
EMBEDDED THUNDERSTORMS ALONG WITH MVFR CEILINGS. THE COLD FRONT
WILL BE EAST OF THE AIRPORT BY AFTERNOON WITH WEST WINDS
INCREASING TO 10 TO 15 KNOTS. THE WEST WINDS WILL TURN MORE
NORTHWEST THURSDAY NIGHT AND INCREASE TO AROUND 15 KNOTS. SPEEDS
INCREASING FURTHER TO AROUND 20 TO 25 KNOTS ON FRIDAY FROM THE
NORTHWEST WITH GUSTS TO 35 KNOTS.

&&

.DISCUSSION... /ISSUED 235 PM CDT WED SEP 1 2010/

19Z WATER VAPOR IMAGERY SHOWS A TROUGH DIGGING SOUTHEASTWARD OVER
THE NORTHERN ROCKIES. THIS FEATURE WILL CONTINUE TO AMPLIFY
TONIGHT...AS SURFACE CYCLOGENESIS ENSUES OVER THE NORTHERN PLAINS.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP JUST WEST OF THE
AREA THIS EVENING IN CLOSER PROXIMITY TO THE SFC TROUGH...AND
EXPAND ACROSS MN TOWARD WI OVERNIGHT. WIDESPREAD PRECIPITATION
CHANCES APPEAR THE HIGHEST BETWEEN 06Z AND 18Z THURSDAY...WHEN A
COUPLED JET STRUCTURE ARRIVES OVERHEAD AND 850-700MB MOISTURE
TRANSPORT NOSES INTO THE AREA. AN ASSOCIATED STRONG PV FEATURE
ALSO CONTINUES TO BE PROGGED BY THE MAJORITY OF MODEL SOLUTIONS.
HAVE GONE WITH CATEGORICAL POPS OVER MUCH OF THE AREA FOR LATE
TONIGHT INTO THURSDAY MORNING. ALTHOUGH THE SEVERE THREAT APPEARS
LOW...A FEW STORMS COULD PRODUCE HAIL IN WEST CENTRAL MINNESOTA
TONIGHT WHERE LAPSE RATES ARE MARGINAL...AND ON THURSDAY AFTERNOON
AS THE MID LEVEL TROUGH PASSES.

A FEW SHOWERS MAY DEVELOP OVER EASTERN AREAS /MAINLY WEST CENTRAL
WI/ ON FRIDAY PRIOR TO THE COMPLETE DEPARTURE OF THE TROUGH. COLD
AIR ADVECTION WILL RESULT AND TEMPERATURES WILL TOP OUT IN THE
60S...OR AROUND 10 DEGREES BELOW NORMAL FOR EARLY SEPTEMBER.

RIDGING BUILDS IN FOR THE WEEKEND...WITH DRY WEATHER AND VERY
GRADUALLY MODERATING TEMPERATURES. BY SUNDAY...HIGHS SHOULD REACH
THE 70 TO 75 DEGREE RANGE CWA-WIDE.

MID LEVEL RIDGING IS ENHANCED OVER THE UPPER MIDWEST ON MONDAY AS
THE NEXT MID LEVEL LOW NEARS. HIGH TEMPERATURES SHOULD RESPOND
ACCORDINGLY...WITH MONDAYS READINGS CLIMBING INTO THE MID 70S TO
LOW 80S RANGE. ALTHOUGH THERE IS STILL SOME UNCERTAINTY WITH THE
LOW TRACK...THE 18Z MONDAY TO 18Z TUESDAY TIME FRAME APPEARS TO BE
THE WINDOW OF OPPORTUNITY FOR MEASURABLE PRECIPITATION.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH/LS
Hazardous weather outlook, Sep 1, 1:29 PM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
129 PM CDT WED SEP 1 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
021830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
129 PM CDT WED SEP 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT OVER PORTIONS OF
WEST CENTRAL MINNESOTA. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY ACROSS THE
REMAINDER OF THE OUTLOOK AREA. SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME.

AN AREA OF LOW PRESSURE WILL MOVE EAST OVER THE UPPER MIDWEST AT
THE BEGINNING OF THE UPCOMING WEEK...AND BRING A CHANCE OF THUNDERSTORMS
ON MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 1, 10:25 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1025 PM CDT WED SEP 1 2010

MNZ041-047-048-054-055-020430-
DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-
1025 PM CDT WED SEP 1 2010

AT 1022 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF WHEATON TO
9 MILES WEST OF GRACEVILLE TO 9 MILES WEST OF BIG STONE CITY. THESE
STORMS WERE MOVING EAST AT 40 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS ALONG WITH A BRIEF
PERIOD OF HEAVY RAIN.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CHOKIO.
  DONNELLY.
  MORRIS.
  HANCOCK.
  KENSINGTON.

LAT...LON 4528 9645 4527 9638 4541 9625 4576 9626
      4576 9577 4591 9577 4592 9576 4577 9556
      4539 9560 4530 9613 4540 9614 4541 9623
      4526 9637 4524 9646
TIME...MOT...LOC 0324Z 256DEG 37KT 4573 9678 4559 9659
          4530 9662
Special weather statement, Sep 1, 10:54 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1054 PM CDT WED SEP 1 2010

MNZ054-064-020500-
LAC QUI PARLE-YELLOW MEDICINE-
1054 PM CDT WED SEP 1 2010

AT 1050 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF ALBEE TO
17 MILES WEST OF MORITZ TO 30 MILES WEST OF MORITZ. THESE STORMS WERE
MOVING EAST AT 25 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  NASSAU.
  MARIETTA.
  BELLINGHAM.
  LOUISBURG.
  MADISON
  CANBY
  BURR
  HAYDENVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4513 9647 4519 9646 4518 9615 4464 9611
      4464 9646
TIME...MOT...LOC 0353Z 266DEG 24KT 4511 9675 4484 9689
          4468 9711
Special weather statement, Sep 1, 11:31 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1131 PM CDT WED SEP 1 2010

MNZ065-020515-
RENVILLE-
1131 PM CDT WED SEP 1 2010

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER RENVILLE COUNTY THROUGH
1215 AM CDT...

AT 1127 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 11 MILES EAST OF REDWOOD FALLS. THIS STORM WAS MOVING
NORTHEAST AT 35 MPH.

HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  FRANKLIN.
  BIRD ISLAND.
  HECTOR.
  BUFFALO LAKE.
  LAKESIDE.

LAT...LON 4489 9481 4489 9454 4487 9449 4483 9450
      4471 9461 4471 9464 4469 9464 4449 9484
      4452 9489 4455 9501 4457 9507
TIME...MOT...LOC 0431Z 213DEG 32KT 4462 9487
Special weather statement, Sep 2, 12:02 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1202 AM CDT THU SEP 2 2010

MNZ048-049-054>057-064-065-020545-
CHIPPEWA-KANDIYOHI-LAC QUI PARLE-POPE-RENVILLE-STEARNS-SWIFT-YELLOW
MEDICINE-
1202 AM CDT THU SEP 2 2010

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CHIPPEWA...KANDIYOHI...
LAC QUI PARLE...POPE...RENVILLE...STEARNS...SWIFT AND YELLOW MEDICINE
COUNTIES THROUGH 1245 AM CDT...

AT 1159 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
GLENWOOD TO 4 MILES SOUTH OF BENSON TO 6 MILES NORTH OF TAUNTON.
THESE STORMS WERE MOVING EAST AT 40 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 45 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BOYD.
  SWIFT FALLS.
  DE GRAFF.
  SPRING CREEK.
  GRANITE FALLS.
  GROVE LAKE.
  SEDAN.
  CLARA CITY.
  MURDOCK.
  ASBURY.
  SAUK CENTRE.

LAT...LON 4576 9537 4577 9461 4477 9532 4462 9598
      4463 9614
TIME...MOT...LOC 0500Z 252DEG 35KT 4576 9526 4526 9560
          4468 9601
Special weather statement, Sep 2, 12:51 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1251 AM CDT THU SEP 2 2010

MNZ056>058-064-065-073-020630-
CHIPPEWA-KANDIYOHI-MEEKER-REDWOOD-RENVILLE-YELLOW MEDICINE-
1251 AM CDT THU SEP 2 2010

AT 1245 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
WILLMAR TO 15 MILES NORTHWEST OF OLIVIA TO 13 MILES WEST OF REDWOOD
FALLS TO 7 MILES EAST OF MARSHALL. THESE STORMS WERE MOVING EAST AT
35 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BELVIEW.
  MILROY.
  NEW LONDON.
  SPICER.
  HAWICK.
  WABASSO.

LAT...LON 4450 9560 4459 9544 4495 9528 4537 9521
      4528 9443 4498 9446 4497 9450 4472 9450
      4471 9464 4446 9463 4446 9480 4450 9487
      4429 9487 4428 9510 4419 9512 4431 9561
TIME...MOT...LOC 0550Z 289DEG 31KT 4525 9511 4492 9515
          4457 9532 4440 9560
Special weather statement, Sep 2, 12:54 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1254 AM CDT THU SEP 2 2010

MNZ042-043-049>051-057-020645-
BENTON-KANDIYOHI-MORRISON-SHERBURNE-STEARNS-TODD-
1254 AM CDT THU SEP 2 2010

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER BENTON...KANDIYOHI...
MORRISON...SHERBURNE...STEARNS AND TODD COUNTIES THROUGH 145 AM
CDT...

AT 1249 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF LONG
PRAIRIE TO 9 MILES WEST OF ALBANY TO 13 MILES WEST OF PAYNESVILLE.
THESE STORMS WERE MOVING EAST AT 40 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  FREEPORT.
  UPSALA.
  SOBIESKI.
  FARMING.
  COLD SPRING
  ST. CLOUD.
  RICE.
  OPOLE.
  COLLEGEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4605 9385 4563 9391 4539 9412 4536 9514
      4559 9481 4603 9477
TIME...MOT...LOC 0554Z 266DEG 34KT 4601 9462 4559 9467
          4543 9491

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 10:25 PM CDTSpecial Weather StatementMPXStevens65 min
Sep 1, 10:54 PM CDTSpecial Weather StatementMPXLac qui Parle66 min
Sep 1, 11:31 PM CDTSpecial Weather StatementMPXRenville44 min
Sep 2, 12:02 AM CDTSpecial Weather StatementMPXChippewa, Pope, Swift, Yellow Medicine43 min
Sep 2, 12:13 AM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stearns, Todd47 min
Sep 2, 12:51 AM CDTSpecial Weather StatementMPXKandiyohi, Meeker, Redwood, Renville39 min
Sep 2, 12:54 AM CDTSpecial Weather StatementMPXBenton, Morrison, Stearns51 min
Sep 2, 1:04 AM CDTSevere Thunderstorm WarningMPXBrown, Kandiyohi, McLeod, Meeker, Redwood, Renville and 1 more41 min
Sep 2, 1:54 AM CDTSpecial Weather StatementMPXCarver, Hennepin, McLeod, Wright36 min
Sep 2, 1:57 AM CDTSpecial Weather StatementMPXBrown, Nicollet, Scott, Sibley48 min
Sep 2, 2:31 AM CDTSpecial Weather StatementMPXAnoka, Chisago, Isanti44 min
Sep 2, 2:49 AM CDTAreal Flood AdvisoryMPXRedwood3 hr
Sep 2, 3:19 PM CDTRiver Flood WatchMPXRedwood20 hr
Sep 2, 3:19 PM CDTRiver Flood WatchMPXBlue Earth, Brown, Nicollet20 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.